MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE WITH LOCKING SCREW GREEN 10MM SIZE E, F; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE WITH LOCKING SCREW GREEN 10MM SIZE E, F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Ambulation or Postural Difficulties (2544)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision of the femoral and articular surface components to address pain, instability, scar tissue and femoral implant loosening approximately three (3) years following the patient's last knee arthroplasty.Initial operative notes noted no intraoperative complications.Revision operative notes note the patient was undergoing a left knee revision with extensive synovectomy and release of scar tissue as well as application of long leg splint under anesthesia.The femoral components and polyethylene were exchanged without complications.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - nexgen cemented option femoral component left size f catalog #: 00599401691 lot #: 63376531, nexgen straight stem extension 17mm x 100mm catalog #: 00598801017 lot #: 62319367n, nexgen posterior femoral augment block precoat size f 5mm catalog #: 00599003601 lot #: 63088982, nexgen distal femoral augment block precoat size f 10mm catalog #: 00599003620 lot #: 62917296, nexgen posterior femoral augment block precoat size f 5mm catalog #: 00599003601 lot #: 63088982, nexgen distal femoral augment block precoat size f 10mm catalog #: 00599003620 lot #: 62917296, nexgen stemmed precoat tibial component size 6 catalog #: 00598004702 lot #: 63377478, nexgen tibial block and screws size 6 5mm catalog #:  00598800626 lot #: 63101473, nexgen straight stem extension 12.7mm x 30mm catalog #: 00598801212 lot #: 62719567, nexgen tibial block and screws size 6 5mm catalog #: 00598800626 lot #: 63108231, nexgen standard all poly patella size 35mm catalog #:  00597206535 lot #: 61113009.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.Medical records provided confirmed the patient's reported instability and pain.Radiographic review of x-rays provided identified anatomic alignment and progressive osteopenia with no signs of loosening, wear, radiolucency or abnormalities.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ARTICULAR SURFACE WITH LOCKING SCREW GREEN 10MM SIZE E, F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20146534
Report Number0001822565-2024-02865
Device Sequence Number8397424
Product Code JWH
UDI-Device Identifier00889024635807
UDI-Public(01)00889024635807(17)231130(10)63227678
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K960279
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number00599404010
Device Lot Number63227678
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2024
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight86 KG